Alert archive / New Jersey / Dense Fog Advisories in 2012
Dense Fog Advisory 10, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this dense fog advisory at Nov 12, 2012, 2:42 AM EST for 4 states. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Nov 12, 2012, 2:42 AM EST (07:42 UTC)
- Expired
- Nov 12, 2012, 9:16 AM EST
- In force
- 7 hr
- Issued by
- NWS Philadelphia/Mount Holly
All 26 counties
Kent County, DE, New Castle County, DE, Sussex County, DE, Caroline County, MD, Cecil County, MD, Kent County, MD, Queen Anne's County, MD, Talbot County, MD, Atlantic County, NJ, Burlington County, NJ, Camden County, NJ, Cape May County, NJ, Cumberland County, NJ, Gloucester County, NJ, Hunterdon County, NJ, Mercer County, NJ, Middlesex County, NJ, Monmouth County, NJ, Morris County, NJ, Ocean County, NJ, Salem County, NJ, Somerset County, NJ, Sussex County, NJ, Warren County, NJ, Delaware County, PA, Philadelphia County, PA
The radar
The Philadelphia radar (KDIX), 63 km from the middle of the area, began a volume at 07:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 7.7 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1948 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
578 WWUS71 KPHI 120742 NPWPHI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 242 AM EST MON NOV 12 2012 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027- PAZ067>071-121500- /O.NEW.KPHI.FG.Y.0010.121112T0742Z-121112T1500Z/ NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON- SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM- GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND- ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CHESTER-MONTGOMERY-BUCKS- DELAWARE-PHILADELPHIA- INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN... REHOBOTH BEACH...ELKTON...CHESTERTOWN...CENTREVILLE...EASTON... DENTON...NEWTON...WASHINGTON...MORRISTOWN...FLEMINGTON... SOMERVILLE...NEW BRUNSWICK...FREEHOLD...SANDY HOOK...TRENTON... PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN... MOUNT HOLLY...JACKSON...MILLVILLE...HAMMONTON... CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY... LONG BEACH ISLAND...WHARTON STATE FOREST...WEST CHESTER... NORRISTOWN...DOYLESTOWN...MEDIA...PHILADELPHIA 242 AM EST MON NOV 12 2012 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A DENSE FOG ADVISORY. IT IS IN EFFECT UNTIL 1000 AM. * VISIBILITIES...LESS THAN A QUARTER MILE IN AREAS OF DENSE FOG. * TIMING...AREAS OF DENSE FOG WILL CONTINUE TO DEVELOP AND EXPAND UNTIL SHORTLY AFTER DAYBREAK. THE AREAS OF DENSE FOG ARE EXPECTED TO DISSIPATE GRADUALLY BETWEEN ABOUT 800 AM AND 1000 AM. * IMPACTS...THE DENSE FOG WILL MAKE TRAVEL DIFFICULT. IF YOU WILL BE DRIVING THIS MORNING BE SURE TO LEAVE PLENTY OF ROOM BETWEEN YOUR VEHICLE AND THE ONE AHEAD OF YOU. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS THAT THE VISIBILITY WILL BE REDUCED TO LESS THAN A QUARTER MILE AT MANY LOCATIONS. IF YOU WILL BE DRIVING, REDUCE YOUR SPEED, USE YOUR LOW-BEAM HEADLIGHTS AND LEAVE PLENTY OF DISTANCE BETWEEN YOUR VEHICLE AND THE ONE AHEAD OF YOU. && $$ IOVINO
1 follow-up statement
697 WWUS71 KPHI 121416 NPWPHI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 916 AM EST MON NOV 12 2012 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027- PAZ067>071-121530- /O.CAN.KPHI.FG.Y.0010.000000T0000Z-121112T1500Z/ NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON- SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM- GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND- ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CHESTER-MONTGOMERY-BUCKS- DELAWARE-PHILADELPHIA- INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN... REHOBOTH BEACH...ELKTON...CHESTERTOWN...CENTREVILLE...EASTON... DENTON...NEWTON...WASHINGTON...MORRISTOWN...FLEMINGTON... SOMERVILLE...NEW BRUNSWICK...FREEHOLD...SANDY HOOK...TRENTON... PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN... MOUNT HOLLY...JACKSON...MILLVILLE...HAMMONTON... CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY... LONG BEACH ISLAND...WHARTON STATE FOREST...WEST CHESTER... NORRISTOWN...DOYLESTOWN...MEDIA...PHILADELPHIA 916 AM EST MON NOV 12 2012 ...DENSE FOG ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE DENSE FOG ADVISORY. VISIBILITIES ACROSS THE REGION ARE IMPROVING AS THE FOG IS DISSIPATING FROM SOUTHEAST TO NORTHWEST. AS A RESULT, THE DENSE FOG ADVISORY HAS BEEN CANCELLED. $$ GORSE
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this dense fog advisory went out at Nov 11, 9:12 PM EST, 5 hours 30 minutes earlier.
Area forecast discussion, Nov 11, 9:12 PM EST, 5 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 912 PM EST SUN NOV 11 2012 .SYNOPSIS... HIGH PRESSURE OFF NEW ENGLAND WILL RECEDE EAST. A COLD FRONT WILL APPROACH FROM THE WEST AND PASS THROUGH OUR REGION LATE ON MONDAY NIGHT. ANOTHER HIGH PRESSURE SYSTEM WILL BUILD TOWARD THE EASTERN SEABOARD AND LIKELY BE THE MAIN WEATHER INFLUENCE INTO THE WEEKEND. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... HIGH PRESSURE WILL CONTINUE TO MOVE EASTWARD AND HIGH CLOUDS WERE ALREADY INCREASING OVER THE REGION WITH NOTHING MORE THAN CIRRUS. A CLEAR TO MOSTLY CLEAR SKY IS EXPECTED OVERNIGHT. WINDS WILL REMAIN LIGHT MOSTLY FROM THE SOUTH OR SOUTHEAST. THERE WILL BE A GOOD OPPORTUNITY FOR MORE FOG TONIGHT...AND PATCHY FOG HAS BEEN ADDED TO THE PUBLIC GRIDS. IT COULD END UP BEING MORE OF A DENSE FOG AND ALSO MORE WIDESPREAD THAN PRESENTLY INDICATED. THE MAIN VARIABLE HERE IS WHAT EFFECT IF ANY THE HIGH CLOUDS WILL HAVE ON THE FOG FORMATION. LOWS ARE MOSTLY MAV MOS...LOW TO MID 40S NORTH/WEST AND MID 40S TO LOW 50S SOUTH/EAST. && .SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/... AFTER THE MORNING FOG BURNS OFF...SKIES WILL BE MOSTLY SUNNY AS THE HIGH CONTINUES TO MOVE AWAY AND A FRONT APPROACHES FROM THE WEST. AN INCREASING SRLY FLOW AT THE SFC AND ALOFT WILL BRING MILDER TEMPERATURES TO THE REGION. HIGHS WILL MOSTLY BE IN THE 60S ACROSS THE AREA. WINDS WILL BE MOSTLY IN THE 10 TO 15 MPH RANGE WITH A FEW GUSTS CLOSE TO 25 MPH DURING THE AFTERNOON. RAIN IS NOT EXPECTED ACROSS THE AREA UNTIL AFTER DARK...SO SUB-15% POPS IN THE GRIDS ATTM. && .LONG TERM /MONDAY NIGHT THROUGH SUNDAY/... THE TIMING OF THE FRONTAL PASSAGE HAS BEEN PRETTY CONSISTENT ACROSS RUNS AND IS PRETTY CONSISTENT BETWEEN THE LATEST MODELS, WITH THE NAM, ECMWF AND GFS ALL WITHIN ABOUT THREE HOURS OF EACH OTHER. THE FRONT CARRIES GOOD UPPER SUPPORT WITH THE JET CONFIGURED WELL, DECENT Q-VECTOR CONVERGENCE WITH THE FIRST MID LEVEL TROUGH AXIS DAMPENING SOMEWHAT AS IT SWEEPS BY TO THE NORTH, DECENT DIFFERENTIAL DIVERGENCE, GOOD FRONTOGENESIS WITH A SIGNIFICANT TEMPERATURE AND DEW POINT DROP, FAIR MOISTURE AND LITTLE INSTABILITY. OTHER THAN EXPANDING AREAL COVERAGE OF THE CATEGORICAL POPS A BIT ON MONDAY NIGHT, THE PRECIPITATION FORECAST HASN'T CHANGED MUCH. WE INCORPORATED A BIT MORE OF THE OLD ECMWF STAT GUIDANCE INTO MINIMUM TEMPERATURES, BECAUSE THE PARENT MODEL HAS BEEN PRETTY STABLE WITH THIS SYSTEM. WE ALSO ARE GOING WITH THE MODESTLY FASTER EXIT OF RAIN ON TUESDAY THAT THE GFS AND ECMWF SUPPORT. AN INVERSION ALOFT DEVELOPS RATHER QUICKLY IN THE WAKE OF THE FRONT, AND WE HAVE AVOIDED MENTIONING FLURRIES NORTHWEST IN THE COLD AIR ADVECTION. IF THE SOUNDINGS ARE CORRECT, THEN ANY FLURRY ACTIVITY WOULDN'T BE SIGNIFICANT. THE FIRST PART OF MONDAY NIGHT MAY SEE STABLE OR RISING TEMPERATURES, AND TEMPERATURES DURING THE DAY ON TUESDAY LIKELY WON'T RISE MUCH FROM LOWS THAT LIKELY WILL OCCUR AFTER DAWN. AGAIN, WE HAVE INCORPORATED A BIT OF THE ECMWF STAT GUIDANCE INTO THE TUESDAY MAXES. WE STILL ARE FORECASTING THE SECOND TROUGH AXIS TO COME THROUGH DRY ON TUESDAY NIGHT INTO EARLY WEDNESDAY. AFTER THAT, ENERGY THAT MOVES THROUGH A ZONAL FLOW PATTERN LOOKS LIKE IT WILL SUPPORT ACTIVITY ON A BAROCLINIC ZONE OFF THE COAST (THE STALLED COLD FRONT). IF IT HANGS FAR ENOUGH OFF THE COAST, THEN OUR FORECAST IS NOT OVERLY OPTIMISTIC. WE HAVE A PERIOD OF ABOUT SIX HOURS AT THE BEGINNING OF THE LONG TERM DURING WHICH TEMPERATURES ARE ABOVE NORMAL. AFTER THAT, THEY DROP TO BELOW NORMAL. && .AVIATION /02Z MONDAY THROUGH FRIDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. VFR CONDITIONS ARE EXPECTED ACROSS THE TERMINALS...INTO THE EARLY OVERNIGHT PERIOD. THE SKY IS EXPECTED TO BE MOSTLY CLR AND WINDS WILL BE LIGHT...MOSTLY FROM A SRLY DIRECTION. LATER TONIGHT...FOG IS ONCE AGAIN EXPECTED WITH THE INCREASED AMOUNT OF LOWER LEVEL MOISTURE AND GOOD RADIATIONAL COOLING. MOST AREAS WILL PROBABLY SEE AT LEAST MVFR CONDITIONS...BUT A FEW AREAS HAVE TEMPO IFR AFTER MIDNIGHT. I HAVE KEPT THE CONDITIONS LOWER LONGER INTO MONDAY MORNING...CONSIDERING HOW LONG IT TOOK TO BURN OFF TODAY AND LOW SUN ANGLE CONSIDERATIONS. LATER MON...VFR WITH INCREASING CLOUDS LATE. LIGHT SOUTH TO SOUTHEAST WINDS. OUTLOOK... MONDAY NIGHT AND TUESDAY...RAIN SHOWERS ARE EXPECTED WITH MVFR OR IFR CONDITIONS POSSIBLE AT TIMES, ESPECIALLY FROM LATE MONDAY NIGHT INTO TUESDAY MORNING. CONFIDENCE IS MODERATE TO HIGH. OUR THREE MAIN MODELS SHOW A FAIRLY NARROW WINDOW CENTERED AROUND MIDNIGHT MONDAY NIGHT WHEN WINDS AT ABOUT 2000 FT WILL BE NEAR 40 KNOTS. IF THAT HAPPENS AND THOSE WINDS DON'T GET MIXED TO THE GROUND, THEN LLWS WILL BE A CONCERN. CONFIDENCE IN THAT IS LOW TO MODERATE. TUESDAY NIGHT THROUGH FRIDAY...MAINLY VFR. CONFIDENCE IS MODERATE. && .MARINE... HIGH PRESSURE OFFSHORE TO THE EAST WILL CONTINUE TO MOVE AWAY TONIGHT. THE RETURN FLOW BEHIND THE HIGH WILL PRODUCE A SRLY OR SERLY WIND ON THE WATERS TONIGHT AND MONDAY. WIND SPEEDS WILL REMAIN MOSTLY UNDER 10 KTS THE THROUGH TONIGHT AND THEN 10 TO 15 KTS ON MONDAY. FAIR WEATHER IS EXPECTED THROUGH THE PERIOD...WITH INCREASING CLOUDS MONDAY. OUTLOOK... SMALL CRAFT ADVISORY CONDITIONS ARE POSSIBLE ON MONDAY NIGHT. THEY ARE MORE LIKELY ON TUESDAY. ADVISORY CONDITIONS MAY CONTINUE FROM TUESDAY NIGHT INTO FRIDAY. INITIALLY, THEY WOULD BE DUE TO COLD AIR ADVECTION WINDS AND RESULTANT SEAS. LATER, THEY WOULD BE DUE TO SEAS GENERATED FROM ACTIVITY WELL OFF THE COAST. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...DELISI NEAR TERM...NIERENBERG/O'HARA SHORT TERM...O'HARA LONG TERM...DELISI AVIATION...NIERENBERG/O'HARA MARINE...O'HARA
Hazardous weather outlook, Nov 11, 1:53 PM EST, 12 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 153 PM EST SUN NOV 11 2012 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-122100- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 153 PM EST SUN NOV 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. AREAS OF FOG WILL CAUSE DRIVING DIFFICULTIES IN SOME PLACES TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. AREAS OF FOG WILL CAUSE DRIVING DIFFICULTIES IN SOME PLACES EARLY MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-122100- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 153 PM EST SUN NOV 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Nov 12, 12:50 AM EST, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1250 AM EST MON NOV 12 2012 NJZ013-014-016>027-121000- WESTERN MONMOUTH-EASTERN MONMOUTH-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON- INCLUDING THE CITIES OF...FREEHOLD...SANDY HOOK...PENNSVILLE... GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY... JACKSON...MILLVILLE...HAMMONTON...CAPE MAY COURT HOUSE... OCEAN CITY...ATLANTIC CITY...LONG BEACH ISLAND... WHARTON STATE FOREST 1250 AM EST MON NOV 12 2012 ...FOG DEVELOPING OVERNIGHT... FOG HAS DEVELOPED ACROSS PORTIONS OF SOUTHERN AND EASTERN NEW JERSEY AND IS EXPECTED TO CONTINUE TO DEVELOP AND THICKEN OVERNIGHT. THE FOG WILL REDUCE VISIBILITIES TO LESS THAN ONE HALF MILE AT TIMES. DRIVERS SHOULD BE ALERT FOR REDUCED VISIBILITIES. LEAVE PLENTY OF ROOM BETWEEN YOUR VEHICLE AND THE ONE AHEAD OF YOU. ROBERTSON
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 12, 3:08 AM EST | Small Craft Advisory | PHI | 12 days |
Nearby
Dense Fog Advisories in New Jersey, 2012Dense Fog Advisories in Maryland, 2012Dense Fog Advisories in Delaware, 2012Every dense fog advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.